Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 66, NWS Albuquerque, NM

June 3, 2011Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 3, 2011, 2:16 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2011, 2:16 PM MDT (20:16 UTC)
Expired
Jun 3, 2011, 7:00 PM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 268 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2785 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
268 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WWUS85 KABQ 032016
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
216 PM MDT FRI JUN 3 2011

...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY EVENING
FOR MUCH OF NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO STRONG
WINDS AND LOW HUMIDITY...

.GUSTY SOUTHWEST WINDS ACROSS MUCH OF THE NORTHEAST QUADRANT OF
NEW MEXICO WILL COMBINE WITH DRY SURFACE CONDITIONS TO PRODUCE
CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND INTO THE EARLY
EVENING HOURS. WINDS WILL BE STRONGEST ALONG AND EAST OF THE
INTERSTATE 25 CORRIDOR FROM LAS VEGAS TO RATON AND ALONG AND SOUTH
OF THE INTERSTATE 40 CORRIDOR FROM CLINES CORNERS TO SANTA ROSA.
LOCATIONS NEAR THE TEXAS BORDER WILL HAVE MARGINALLY LOW RH
VALUES AT OR JUST ABOVE 15 PERCENT.

NMZ103-104-107-108-040100-
/O.NEW.KABQ.FW.W.0066.110603T2016Z-110604T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
216 PM MDT FRI JUN 3 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. 

* AREA AND TIMING...THE CENTRAL HIGHLANDS AND NORTH CENTRAL
  HIGHLANDS...THE NORTHEAST PLAINS AND PORTIONS OF THE EAST
  CENTRAL PLAINS WILL EXPERIENCE FIRE WEATHER CONDITIONS THIS
  AFTERNOON AND EARLY EVENING. 

* 20 FOOT WINDS...SOUTHWEST SUSTAINED WINDS OF 25 TO 35 MPH WITH
  GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...RELATIVE HUMIDITIES OF LESS THAN 10 PERCENT
  IN THE CENTRAL AND NORTHERN HIGHLANDS WITH VALUES OF 10 TO 15
  PERCENT ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 3, 3:39 AM MDT, 10 hours 37 minutes earlier.

Area forecast discussion, Jun 3, 3:39 AM MDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 AM MDT FRI JUN 3 2011

...SMOKE PLUME CAUSING POOR AIR QUALITY OVER PORTIONS OF WESTERN
AND NORTHERN NEW MEXICO EARLY THIS MORNING...

.DISCUSSION...
MAIN STORY THIS MORNING IS THE POOR AIR QUALITY FROM AN EXTENSIVE
SMOKE PLUME EJECTING OUT FROM THE WALLOW FIRE NEAR ALPINE ARIZONA.
EARLIER LAST EVENING...VISIBILITIES DROPPED BELOW TWO MILES AT
KABQ IN THICK SMOKE. SINCE MIDNIGHT...A WEAK OUTFLOW BOUNDARY
PUSHED THROUGH THE RIO GRANDE VALLEY CAUSING A BRIEF WIND SHIFT AND
SINCE THEN...VISIBILITIES HAVE IMPROVED ALTHOUGH SMOKE IS STILL
PRESENT ACROSS MUCH OF THE CITY...ALBEIT NOT AS THICK. GOES 11-3.9
MICRON SATELLITE IMAGERY SHOWS A LARGE HOT SPOT NEAR ALPINE WITH
A SMALLER HOT SPOT LOCATED IN NM JUST SOUTH OF RED HILL AS OF 09Z.
SMOKE WILL REMAIN TRAPPED BENEATH THE INVERSION IN THE ABQ METRO
AREA/RIO GRANDE VALLEY LIKELY THROUGH THE MORNING WITH VARYING
VSBY RESTRICTIONS. WE HAVE EXTENDED THE AIR QUALITY ALERT THROUGH
18Z/12 PM. BEYOND 18Z...BUFKIT SOUNDING FOR KABQ SHOWS AN EROSION
OF THE INVERSION WITH DECENT MIXING TAKING SHAPE OVER MUCH OF
WESTERN AND NORTHERN NEW MEXICO WHICH SHOULD BEGIN TO DISPERSE THE
SMOKE. WILL KEEP MENTION IN THE GRIDDED FORECAST THROUGH MIDDAY
AND ALLOW THE DAY SHIFT TO MONITOR THE SITUATION FOR LATER
TODAY/TONIGHT.

TO THE EAST OF THE CENTRAL MOUNTAINS...WE EXPECT MOISTURE TO SCOUR
EVEN FURTHER EAST THAN YESTERDAY WITH A MORE SHALLOW LOW LEVEL
MOISTURE FIELD HOLDING IN PLACE NEAR THE TEXAS STATE LINE THIS
AFTERNOON. CAPES AND OTHER CONVECTIVE PARAMETERS ARE LESS
IMPRESSIVE THAN YESTERDAY BUT DRY SUB-CLOUD LAYER WILL ENHANCE
THE THREAT FOR MICROBURST/DOWNBURST WIND ACTIVITY LATER THIS
AFTERNOON AND WILL KEEP GUSTY WIND MENTION IN THE GRIDS. WILL
MENTION THREAT IN THE MORNING HWO ISSUANCE. GUSTY WESTERLY WINDS
AND DRY HUMIDITIES ARE EXPECTED JUST EAST OF THE CENTRAL MOUNTAIN
CHAIN WITH THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.
PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW.

UPPER LEVEL RIDGE WILL BUILD FURTHER WEST BY SATURDAY WITH
MOISTURE BEGINNING TO INCREASE OVER CENTRAL PORTIONS OF THE STATE.
CONVECTIVE CHANCES WILL ALSO SHIFT WESTWARD TOWARD THE CENTRAL
MOUNTAIN CHAIN AND RIO GRANDE VALLEY WITH THE HIGHER TERRAIN
FAVORED. DUE TO THE LACK OF SURFACE MOISTURE...WILL KEEP DRY
THUNDERSTORMS IN PLACE TO THE WEST OF THE MOUNTAINS AND WET STORMS
ALONG AND EAST. WET THUNDERSTORM POTENTIAL SHIFTS FURTHER WEST TO
THE CONTINENTAL DIVIDE ON SUNDAY WITH DRY STORMS STILL POSSIBLE
CLOSER TO THE ARIZONA STATE LINE. ADDITIONAL CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL LINGER INTO MONDAY OVER THE NORTHERN HIGH
TERRAIN BEFORE THE PATTERN REVERTS BACK TO DOMINANT SOUTHWEST FLOW
AND LEE SIDE SURFACE CYCLOGENESIS FOR MUCH OF THE MIDDLE TO LATTER
HALF OF NEXT WEEK. THIS PATTERN WILL FAVOR A RETURN TO BREEZY TO
WINDY AND DRY CONDITIONS. THE INTENSIFYING SOUTHWEST FLOW WOULD
ENHANCE A SLOSHING DRYLINE BUT MODELS DO NOT INDICATE MUCH QPF
FROM CONVECTIVE ACTIVITY THROUGH AT LEAST FRIDAY. STAY TUNED.

KW

&&

.AVIATION...
AREAS OF SMOKE ACROSS CENTRAL AND PORTIONS OF WESTERN NEW MEXICO
WILL BE THE MAIN AVIATION WEATHER CONCERN THROUGH 18Z. OF PARTICULAR
CONCERN WILL BE VALLEY LOCATIONS BETWEEN THE CONTINENTAL DIVIDE AND
RIO GRANDE WHERE VSBY RESTRICTIONS MAY BRIEFLY APPROACH MVFR NEAR
AND SHORTLY AFTER DAYBREAK. ELSEWHERE...VFR CONDS TO PREVAIL.  AFTER
18Z...INCREASED MIXING WILL RESULT IN A BREEZY TO LOCALLY WINDY
AFTERNOON  ACROSS WESTERN AREAS AND FAVORED EAST SLOPE LOCATIONS BUT
WINDS WILL NOT BE AS STRONG/GUSTY AS WAS OBSERVED ON THURSDAY. GUSTS
OF 30-35 KTS ARE LIKELY FOR KGUP...KLVS WITH 25 KTS OR LESS FOR THE
REMAINING TERMINAL SITES.  THE EXCEPTION WILL BE KTCC WHERE ISOLATED
SHRA/TSRA WILL AGAIN FAVOR THE FAR EASTERN PLAINS BETWEEN 20Z AND
03Z...WITH LOCALLY STRONG/GUSTY WINDS POSING A LOCALIZED THREAT. VFR
CONDS ALL AREAS AFTER 03Z WITH AREAS OF SMOKE AGAIN POSSIBLE.  KJ

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...

...MUCH LESS WIND FOR THE WEEKEND BUT INCREASING THREAT FOR DRY
LIGHTNING ACROSS CENTRAL AND WESTERN AREAS...

FAST SOUTHWEST FLOW ALOFT THAT WAS OVER THE WESTERN TWO-THIRDS OF
NEW MEXICO ON THURSDAY WILL STEADILY WEAKEN THROUGH SATURDAY AS
HIGHER PRESSURE ALOFT EXPANDS WESTWARD FROM TEXAS.  TODAY WILL BE
THE TRANSITION DAY. SUFFICIENT WINDS JUST ABOVE RIDGETOP LEVEL TO
SUPPORT SOLID BREEZY CONDITIONS ACROSS MUCH OF THE AREA DURING THE
AFTERNOON/EVENING HOURS.  LOCALLY WINDY CONDITIONS ARE LIKELY
ALONG/WEST OF THE CONTINENTAL DIVIDE AND NORTHERN HIGH COUNTRY AS
WELL AS THE NORTHWEST QUARTER WHERE THE SURFACE GRADIENT WILL BE
MOST FAVORABLE.

SURFACE GRADIENT/TROUGH ALIGNMENT NOT ESPECIALLY FAVORABLE FOR
WIDESPREAD RED FLAG CONDITIONS ACROSS WESTERN PORTIONS OF THE NE/EC
PLAINS...BUT NO DOUBT A FEW AREAS WILL HIT.  ACROSS THE WEST...
CONFIDENCE PRETTY HIGH THAT 20 FOOT WINDS WILL REMAIN BELOW CRITICAL
THRESHOLDS FOR A VAST MAJORITY OF THE DISTRICTS BUT OCCASIONAL GUSTS
IN THE MID TO UPPER 30S MPH ARE LIKELY. FOR THAT REASON...
CONSIDERING AN RFW FOR THE WEST CENTRAL  AND NORTHWEST HIGHLANDS
ALTHOUGH FOCUSED MORE ON POTENTIAL IMPACT VS STRICT THRESHOLDS.

MAX TEMPERATURES TODAY...ALTHOUGH SLIGHTLY COOLER AS COMPARED TO
THURSDAY... WILL STILL BE CLOSE TO SEASONAL AVERAGES ACROSS THE WEST
AND SEVERAL DEGREES ABOVE FOR CENTRAL AND EASTERN AREAS. NOTICEABLY
DRIER RH VALUES EXPECTED FOR THE EAST SLOPES OF THE SANGRE DE
CRISTOS AND NORTHEAST HIGHLANDS AS COMPARED TO RECENT DAYS.  THIS AS
LOW LEVEL MOISTURE GETS SCRUBBED FARTHER EASTWARD.  ELSEWHERE... NO
SIGNIFICANT TRENDS IN MIN RH WITH MOST AREAS ACTUALLY EXPECTED TO
HAVE A SLIGHT IMPROVEMENT OWING TO THE SOMEWHAT COOLER MAXES.
WILL CONTINUE WITH ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE FAR
EASTERN PLAINS NEAR THE BETTER MOISTURE BOUNDARY...BUT THIS FEATURE
WILL BE FORCED FARTHER EAST AS WELL.

GOING INTO THE WEEKEND...HIGH PRESSURE WILL EXPAND/BUILD WESTWARD
OVER NEW MEXICO.  MODEST SOUTHERLY FLOW ALONG THE WESTERN PERIPHERY
OF THIS EXPANDING RIDGE WILL ALLOW FOR A SUBTLE BUT POTENTIALLY
CRITICAL INCREASE IN MID-LEVEL MOISTURE THAT WILL LIKELY YIELD
ISOLATED HIGH BASED SHOWER/THUNDERSTORM ACTIVITY LATE SATURDAY INTO
SATURDAY EVENING...AND AGAIN SUNDAY ALTHOUGH THE OVERALL COVERAGE OF
SHOWER ACTIVITY EXPECTED TO INCREASE LATE IN THE WEEKEND.  THIS WILL
NOT BE A CLASSIC MOISTURE SURGE BY MEANS...BUT MORE OF AN OOZING
SCENARIO WITH A VERY GRADUAL TOP DOWN MOISTENING TREND THAT ALONE
ARGUES FOR A MORE ACTIVE DAY ON SUNDAY AS COMPARED TO SATURDAY WITH
MORE A MIX OF WET/DRY STORMS.  REGARDLESS... AN INCREASING THREAT
FOR DRY LIGHTNING REMAINS THE SCREAMING MESSAGE IN THE GRIDS AND
FORECAST PRODUCTS GOING INTO THE WEEKEND. DAYTIME TEMPERATURES WILL
STEADILY WARM SAT/SUN...AND NIGHTTIME TEMPS WILL REFLECT MORE OF A
BETTER DEVELOPED THERMAL BELT ACROSS THE NORTHERN VALLEYS ESPECIALLY
SUNDAY NIGHT.

LOOKING AHEAD...UPPER TROUGHING TO OUR WEST AND HIGH PRESSURE TO OUR
EAST WILL FORCE A RETURN TO A PERSISTENT AND MAINLY DRY SOUTHWEST
FLOW ALOFT THAT SHOULD EFFECTIVELY SCRUB THE MOISTURE FROM THE
WESTERN TWO THIRDS BEGINNING TUE/WED.  WILL OBVIOUSLY NEED TO KEEP A
WATCH OUT FOR DRYLINE THUNDERSTORMS ACROSS THE FAR EAST...BUT COULD
BE A FEW DAYS OF CRITICAL FIRE WEATHER TO CONTEND WITH NEXT WEEK
AFTER OUR BRIEF BOUT WITH LIGHTNING THIS WEEKEND.

KJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  82  50  89  56 /   0   0   0   5
DULCE...........................  76  39  83  43 /   0   0  10  10
CUBA............................  81  44  85  48 /   0   0  10  20
GALLUP..........................  80  42  86  45 /   0   0   0   5
EL MORRO........................  78  39  84  43 /   0   0  10  20
GRANTS..........................  82  43  87  48 /   0   0  10  20
QUEMADO.........................  81  42  86  47 /   0   0  10  10
GLENWOOD........................  88  57  93  56 /   0   0   5   5
CHAMA...........................  71  37  78  40 /   0   0  10  20
LOS ALAMOS......................  80  54  83  57 /   0   0  10  20
PECOS...........................  79  49  83  51 /   0   0  20  30
CERRO/QUESTA....................  77  42  81  45 /   0   0  20  20
RED RIVER.......................  68  45  72  46 /   0   5  30  20
ANGEL FIRE......................  70  40  75  43 /   0   0  30  30
TAOS............................  79  45  84  49 /   0   0  20  20
MORA............................  76  47  80  50 /   0   0  30  30
ESPANOLA........................  86  52  89  55 /   0   0  10  20
SANTA FE........................  82  50  85  53 /   0   0  20  20
SANTA FE AIRPORT................  84  54  87  56 /   0   0  10  20
ALBUQUERQUE FOOTHILLS...........  89  59  90  61 /   0   0  10  20
ALBUQUERQUE HEIGHTS.............  90  64  91  64 /   0   0  10  20
ALBUQUERQUE VALLEY..............  92  55  93  59 /   0   0  10  20
ALBUQUERQUE WEST MESA...........  91  57  92  60 /   0   0  10  20
LOS LUNAS.......................  92  55  93  59 /   0   0  10  20
RIO RANCHO......................  90  56  92  60 /   0   0  10  20
SOCORRO.........................  92  64  94  63 /   0   0  10  10
SANDIA PARK/CEDAR CREST.........  86  55  89  53 /   0   0  20  30
TIJERAS.........................  87  54  90  55 /   0   0  20  30
MORIARTY/ESTANCIA...............  84  49  87  52 /   0   0  20  30
CLINES CORNERS..................  80  54  82  53 /   0   0  30  30
GRAN QUIVIRA....................  84  56  86  57 /   0   0  20  20
CARRIZOZO.......................  87  61  87  59 /  10   5  20  20
RUIDOSO.........................  78  55  77  52 /  10  10  30  20
CAPULIN.........................  85  51  80  53 /   5   5  20  30
RATON...........................  86  52  88  53 /   0   5  20  20
SPRINGER........................  87  54  87  55 /   0   5  20  20
LAS VEGAS.......................  82  53  83  55 /   0   0  30  30
CLAYTON.........................  89  60  90  60 /  10  10  10  20
ROY.............................  88  59  85  59 /   5   5  20  20
CONCHAS.........................  95  64  92  63 /  10   5  10  10
SANTA ROSA......................  94  62  90  62 /   5   5  10  10
TUCUMCARI.......................  94  63  94  62 /  10  10  10  10
CLOVIS..........................  91  63  90  60 /  20  20   5   5
PORTALES........................  92  65  90  62 /  20  20   5   5
FORT SUMNER.....................  93  63  92  63 /  10  10   5   5
ROSWELL.........................  98  64  95  64 /  10  10   5   5
PICACHO.........................  93  61  88  59 /  10  10  10  10
ELK.............................  86  57  82  55 /  10  10  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/41
Hazardous weather outlook, Jun 3, 6:06 AM MDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 AM MDT FRI JUN 3 2011

NMZ501>540-041200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
606 AM MDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
OVER THE NORTHEAST...EAST CENTRAL AND SOUTHEAST PLAINS THIS
AFTERNOON AND EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE
DOWNBURST WINDS AND SMALL HAIL.

IN ADDITION...ONE TO THREE HOURS OF CRITICAL FIRE WEATHER CONDITIONS
WILL BE POSSIBLE OVER THE CENTRAL AND NORTHEAST HIGHLANDS TODAY.
WINDS WILL GRADUALLY SUBSIDE BY EVENING WITH HUMIDITIES RISING
ABOVE CRITICAL LEVELS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY THROUGH NEXT THURSDAY...THE THREAT FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY
RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS
FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVER THE NORTHEAST...EAST
CENTRAL AND SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD REPORT MEASURED THUNDERSTORM WIND SPEEDS...WIND
IMPACTS...HAIL AND WILDFIRES TO THE NATIONAL WEATHER SERVICE VIA THE
INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT 888.386.7637 OR VIA
AMATEUR RADIO.

17

In the hours before

Local storm report, Jun 3, 2:01 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
201 PM MDT FRI JUN 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     NON-TSTM WND GST 3 NNW TEXICO            34.43N 103.07W
06/02/2011  M61 MPH          CURRY              NM   AWOS

            KCVN AWOS.

&&

EVENT NUMBER ABQ1101148

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:34 PM MDTSpecial Weather StatementABQRoosevelt26 min
Jun 2, 10:27 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt33 min
Jun 3, 4:28 PM MDTSpecial Weather StatementABQChaves32 min
Jun 3, 4:54 PM MDTSpecial Weather StatementABQRoosevelt36 min
Jun 3, 4:58 PM MDTSpecial Weather StatementABQChaves32 min
Jun 3, 5:23 PM MDTSpecial Weather StatementABQCurry37 min
Jun 3, 5:39 PM MDTSpecial Weather StatementABQCurry36 min

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.